Vol. 272, No. 1, 2014

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
The $D$-topology for diffeological spaces

J. Daniel Christensen, Gordon Sinnamon and Enxin Wu

Vol. 272 (2014), No. 1, 87–110
Abstract

Diffeological spaces are generalizations of smooth manifolds which include singular spaces and function spaces. For each diffeological space, Iglesias-Zemmour introduced a natural topology called the D-topology. However, the D-topology has not yet been studied seriously in the existing literature. In this paper, we develop the basic theory of the D-topology for diffeological spaces. We explain that the topological spaces that arise as the D-topology of a diffeological space are exactly the Δ-generated spaces and give results and examples which help to determine when a space is Δ-generated. Our most substantial results show how the D-topology on the function space C(M,N) between smooth manifolds compares to other well-known topologies.

Keywords
diffeological space, $D$-topology, topologies on function spaces, $\Delta$-generated spaces
Mathematical Subject Classification 2010
Primary: 57P99
Secondary: 58D99, 57R99
Milestones
Received: 9 August 2013
Revised: 10 March 2014
Accepted: 17 March 2014
Published: 9 October 2014
Authors
J. Daniel Christensen
Department of Mathematics
University of Western Ontario
London, ON N6A 5B7
Canada
Gordon Sinnamon
Department of Mathematics
University of Western Ontario
London, ON N6A 5B7
Canada
Enxin Wu
Faculty of Mathematics
University of Vienna
Oskar-Morgenstern-Platz 1
1090 Vienna
Austria